I wake in the mornings dizzy. It goes away as the day progresses but I notice that if I lay down I will get dizzy. Two years ago I had this with a diagnosis of inner ear infection and it was cleared. Now the Docs want to give me a brain MRI and an angiogram. I'm 57 and normal health. Do I need all this?
Has any doctor ever mentioned BPPV? (benign paroxysmal positional vertigo)
It has to do with crystals in your ear called otoliths getting out of alignment.
I get dizzy due to my hypo- I feel for you.
Hope you get some answers soon.
I have BPPV and its so hard to read between the lines when its HYPO related or the BPPV! I get the Vertigo when the weather changes. Like when the humidity is high or raining outside. When the winter months hit I get it to due to the bariatric pressure changing!! There is help though. I go to a place called the Balancing Center that specializes in just that!!!!
Yes, I do believe it is related to being hypothyroid. (the dizziness, that is). I have found several references that state dizziness can be a symptom.
All the doctors I had previously seen regarding the dizziness tested my thyroid levels and deemed me normal.
It wasn't until I got a TSH slightly high and went to an endo that I was officially diagnosed hypo.
When my TSH got to 1.42, the dizziness was nearly gone, but the endo was going to raise my dose to get the TSH below 1. Unfortunately, my TSH jumped back to 5.1 and the dizziness is back full force. The room doesn't spin, but I have a strong dysequalibrium and weird head/eye woozy feeling. All other causes have been ruled out over the last 14 years.
quote:"Among the endocrinopathies that cause disorders of equilibration are diabetes and hypothyroidism. The mechanism in diabetes is probably the autonomic neuropathy and orthostatic hypotension that may accompany the disease. Though much less common as a specific cause, hypothyroidism should be considered when the symptoms of vertigo remain undiagnosed. Indeed, dizziness is not an infrequent presenting complaint in patients with thyroid deficiency.".
I would love to know if your dizziness improves after treatment. My TSH is still too high for me at 2.89 and I will be re-tested in 2 weeks at this dose of 88 mcg.
Thank heavens I'm not losing my mind. I was sooo dizzy the last two days and strangely as the day wore on it would get better then the next morning it would be worse and start all over again. When I got up in the morning I couldn't focus my eyes and the room would be spinning around. Now what I did I know any good doctor would say don't do that but I took an extra half synthroid before bed last night and yup, you guessed it this morning my symptoms were vastly improved. I am going to see my GP but the walk-in clinic doctor I waited 2 hours to see yesterday was useless. I can't get in to my regular doctor for 2 weeks so I took drastic action but I certainly don't suggest people do what I did. Mainly I just wanted to confirm that chances are if you are suffering from these symptoms you can suspect your meds might need a check.
I have been suffering on and off from extreme dizziness the last few years. I have had it so bad that sometimes when I wake up I can't stand up or walk as I feel like the room is spining to the extent that I have no sense of where the ground is. Frankly it is terrifying. It usually happens when I first wake up and gradually gets better through out the day although the last few months I feel dizzy throughout the day too (although not quite as bad as first thing). I have often been sick too from the dizziness. The doctor kept saying I had vertigo but not doing anything about it. They gave me some anti sickness tablets. I also have IBS. My thyroid has been tested recently and is 5.2. My doctor says that anything under 4 is "normal" so they are going to monitor it - I need to keep going back for blood tests in case it gets worse. I now think all of this must be because of my thyroid! For some reason though they don't seem like they want to do anything about it and keep telling me it is just "borderline" underactive. In the meantime my vertigo continues :( I wish they would give me some medicines!
As I understand it, levothyroxine can cause dizziness correct? I have been on levoxyl for some time, but experienced two extreme dizziness episodes in Jan and March 09 while teaching! Had to go home both times. Very strange kind of dizziness--just a closed in feeling, tunnel vision and plain ready to pass out any moment. Had a carotid ultrasound by Primary Doc and found nothing except my goiter had enlarged--translated into a TT in July and papillary carcinoma T2 diagnosis. Kind of glad I had that dizziness this year before the cancer had more time to grow!
That's not a common thyroid symptom. Please describe your dizziness in more detail. Does it happen when you lie down or stand up and then go away, or does it last? Does it happen if you move your head around?
Do you have recent thyroid labs and reference ranges to post?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.